Alert archive / Missouri / Wind Advisories in 2013

Wind Advisory 3, NWS Kansas City, MO

November 3, 20134 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Nov 3, 2013, 3:09 AM CST for 4 counties in Missouri. It took effect at Nov 3, 2013, 12:00 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2013, 3:09 AM CST (09:09 UTC)
In effect from
Nov 3, 2013, 12:00 PM CST
Expired
Nov 3, 2013, 5:00 PM CST
In force
5 hr
Issued by
NWS Kansas City, MO

Counties Atchison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO

The radar

The Omaha radar (KOAX), 159 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WWUS73 KEAX 030909
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 AM CST SUN NOV 3 2013


MOZ001>003-011-031715-
/O.NEW.KEAX.WI.Y.0003.131103T1800Z-131103T2300Z/
ATCHISON MO-NODAWAY-WORTH-HOLT-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
MOUND CITY...OREGON
309 AM CST SUN NOV 3 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
5 PM CST THIS AFTERNOON. 

* TIMING: STRONG AND GUSTY SOUTHERLY WINDS WILL DEVELOP OVER FAR
  NORTHWEST MISSOURI BY THE NOON HOUR AND CONTINUE THROUGH LATE
  AFTERNOON.

* WINDS: SUSTAINED WINDS BETWEEN 25 AND 30 MPH WITH OCCASIONAL GUSTS
  TO 40 MPH. 

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES ALONG EAST WEST ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

MJ
2 follow-up statements
904 
WWUS73 KEAX 031604
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 AM CST SUN NOV 3 2013

MOZ001>003-011-032300-
/O.CON.KEAX.WI.Y.0003.131103T1800Z-131103T2300Z/
ATCHISON MO-NODAWAY-WORTH-HOLT-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
MOUND CITY...OREGON
1004 AM CST SUN NOV 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: GUSTY SOUTHERLY WINDS WILL INCREASE ACROSS FAR NORTHWEST
  MISSOURI THROUGH THE NOON HOUR AND CONTINUE THROUGH LATE AFTERNOON.

* WINDS: SUSTAINED WINDS BETWEEN 25 AND 30 MPH WITH OCCASIONAL 
  GUSTS TO 45 MPH. 

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES ALONG EAST WEST ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
135 
WWUS73 KEAX 032255
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
455 PM CST SUN NOV 3 2013


MOZ001>003-011-040000-
/O.EXP.KEAX.WI.Y.0003.000000T0000Z-131103T2300Z/
ATCHISON MO-NODAWAY-WORTH-HOLT-
INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY...
MOUND CITY...OREGON
455 PM CST SUN NOV 3 2013

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON. 

SOUTHEAST WINDS WILL OCCASIONALLY GUST TO 35 MPH THIS EVENING AND
OVERNIGHT. HOWEVER...GUSTS EXCEEDING 45 MPH ARE NO LONGER
EXPECTED...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Nov 2, 11:50 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Nov 2, 11:50 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CDT Sat Nov 2 2013

.SHORT TERM...(This Evening through Sunday Night)
Issued at 420 PM CDT SAT NOV 2 2013

Forecast over the next 48 hours continues to look rather nice for
Fall, but more wet weather is in the offing. A moderately amplified
pattern is in place across the country this afternoon with a trough
over the eastern CONUS and a modest ridge across the Rockies. The
resulting northwest flow has brought dry surface high to the Plains
states for the weekend. Coolest temperatures associated with this
high should prevail today. With sunshine, and a return of southerly
surface winds Sunday, temperatures will warm a little for the end of
the weekend with near normal conditions prevailing again for Monday
also. Big issue for Sunday will be the increase in wind speeds and
the associated Fire Weather threat owing to dry fuels and low
humidity values...see Fire Weather Discussion. Otherwise, winds will
jump up tomorrow as the pressure gradient increases ahead of a cold
front forming across the Plains States. Decent boundary layer mixing
will also assist with windy conditions Sunday, which should allow
for south to southwest winds that will in the 30 mph range, just
short of Wind Advisory criteria. Forecast challenge for later
tonight will likely involve evaluating the need for a Wind Advisory
Sunday.

.LONG TERM...(Monday through Saturday)
Issued at 420 PM CDT SAT NOV 2 2013

For the work week...Monday shortwave energy will ride northeast
within the southwest flow that will be prevailing across the center
of the nation. Early Monday morning this might result in a bit
of cloud cover with a few drops falling, but the main push for
moisture return from the Gulf does not look to arrive until much
later that night as the back end of the dry surface high moves far
enough east to allow for a more significant moisture return Monday
night. Latest model runs have slowed the progress of western trough
that will be driving precipitation this week. Moisture return still
looks more than sufficient to fuel the storms, its just the timing
has slowed. Main focus for rain still looks to be Tuesday with
lingering precipitable activity into Wednesday.

Otherwise...as the trough axis passes through Wednesday and Thursday
temperatures will bottom out for the work week, with afternoon highs
around 50 and lows in the low to mid 30s. Temperatures will
slightly moderate towards the end of the work week with seasonally
normal conditions possible by next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1150 PM CDT SAT NOV 2 2013

Conds will remain VFR through the TAF period with the main concern
being winds. Winds overnight will be light out of the south. Around
12Z a 30-40kt swly LLJ may cause a very brief period of LLWS however
winds should be picking up at the surface just as the LLJ builds into
the area so have keep LLWS mention out of the TAF. Between 14Z-16Z
surface winds will pick up from the south around 15-20kts with gusts
25-30kts. Strong and gusty winds will prevail until around sunset
when winds will diminish to 10-15kts. Sky conds will be clear
overnight with increasing high cirrus during the afternoon and evening.

&&

.FIRE WEATHER...
Issued at 420 PM CDT SAT NOV 2 2013

The will be a heightened Fire Danger across the region Sunday. Early
morning hours of Sunday will be cool and damp, but by the late
morning to early afternoon hours of Sunday boundary layer mixing
will have lowered humidity values and likely allowed wind speeds to
kick up. With mixing possibly up through 900mb Sunday, dewpoints
might drop into the mid to low 30s for a few hours in the afternoon.
With afternoon highs around 60 expected, this yields humidity values
possibly as low as 30% Sunday. Couple this with winds speeds that
will be ranging above 20 MPH, and any outdoor burning done Sunday
might quickly spread out of control.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Cutter
LONG TERM...Cutter
AVIATION...73
FIRE WEATHER...Cutter
Hazardous weather outlook, Nov 2, 6:19 PM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 PM CDT SAT NOV 2 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
619 PM CDT SAT NOV 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE AN ELEVATED FIRE DANGER ACROSS NORTHEASTERN KANSAS AND
NORTHERN MISSOURI SUNDAY AS STRONG SOUTHERLY WINDS AND LOW HUMIDITY
WILL CAUSE OUTDOOR FIRES TO BURN QUICKLY OUT OF CONTROL.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY NIGHT AND TUESDAY.
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MELL

Nearby

Wind Advisories in Missouri, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.